Motrin, Advil, Aspirin, anything that helps w/pain that has an aspirn or an aspirn equivalent base.
Tylenol is not a NASAID....
Over periods of time... unless you have a cast iron gut. Nasaids will destroy the lining of your stomach. They are non-narcotic, no addiction is involved and for the most part they do help with aches and pains.
Nonsteroidal anti-inflammatory drugs, or NSAIDs (pronounced en-said) are the most prescribed medications for treating conditions such as arthritis. Most people are familiar with over-the-counter, nonprescription NSAIDs such as aspirin and ibuprofen.
NSAIDs are more than just pain relievers. They also help reduce inflammation and lower fevers. They prevent blood from clotting, which is good in some cases but not so beneficial in others. For example, because they reduce clotting action, some NSAIDS, especially aspirin, may have a protective effect against heart disease. However, you may bruise more easily. NSAIDs can increase the risk of developing nausea, an upset stomach or an ulcer. They also may interfere with kidney function.
How they work...
NSAIDs work by preventing an enzyme (a protein that triggers changes in the body) from doing its job. The enzyme is called cyclooxygenase, or COX, and it has two forms. COX-1 protects the stomach lining from harsh acids and digestive chemicals; it also helps maintain kidney function. COX-2 is produced when joints are injured or inflamed.
Traditional NSAIDs block the actions of both COX-1 and COX-2, which is why they can cause stomach upset and bleeding as well as ease pain and inflammation.
I have been taking 6 Aleves at a time, sometimes 4 to 5 times a day for migrains due to chronic high blood pressure and stress. I used to just take one or 2, but it wasn't helping, so gradually I increased the amount I take, until now I take up to 36 Aleves a day. I've been going on this way for about 6 months now. I often get terrible stomach cramps and I'm constantly going to the bathroom to move my bowels, which are soft. I do check to make sure that there's no blood in them, and so far, so good. Are these severe stomach cramps a sign that I've messed up my stomach lining?
Yes it is very dangerous. I too had an emergency surgery for a perforated ulcer due to the use of pills that contains NSAID. I almost died. Now i have a huge scar on my stomach to remind me. I was advised by my doctor no advil, aleve, motrin etc they all contain NSAID. I can only use tylenol now. Be careful of these drugs. I been using them for years to controll my mentral pain. Been to numerous doctors before my event because i would constantly suffer with chest pains. was told i had an ulcer but never what was causing it until that day.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.